MAUDE Adverse Event Report: ARTHREX, INC. LOW PROFILE LOCKING SCREW 3.5 MM X 18 MM; BONE FIXATION SCREW/PLATE

ARTHREX, INC. LOW PROFILE LOCKING SCREW 3.5 MM X 18 MM; BONE FIXATION SCREW/PLATE
Model Number LOW PROFILE LOCKING SCREW 3.5 MM X 18 MM
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint allegation is confirmed.Visual inspection identified the screw threads of the low profile locking screw, titanium, 3.5 x 18 mm, sterile, im were stripped and peeled.The edges of the hexalobe hole had chipped.The anodized blue process had damage around the threads.The part was measured, and no findings were observed with the device returned.Functional testing was not performed due to the damage to the device.The most likely cause for the reported failure can be attributed to improper bone prep; misaligned insertion; prying/leveraging the device during insertion.Per dfu-0125-11r0 -g precautions - 3.Use the appropriately sized drill bit for the screw.4.Damage to the driver or screw may result from failure to seat the driver fully into the screw or to align the driver properly with the screw.
 
Event or Problem Description
It was reported that during an arthroscopy the locking screw could not be tightened in the plate.The thread twisted and the screw was not usable.There was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.

Brand Name
LOW PROFILE LOCKING SCREW 3.5 MM X 18 MM
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20248994
Report Number1220246-2024-07528
Device Sequence Number7282028
Product Code HWC
UDI-Device Identifier00888867050907
UDI-Public00888867050907
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K143614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 09/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLOW PROFILE LOCKING SCREW 3.5 MM X 18 MM
Device Catalogue NumberAR-8935L-18S
Device Lot Number15053266
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2023
Initial Report FDA Received Date09/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown